Arkansas, 2004

Flash Flood in Arkansas, July 2, 2004

July 2, 2004 · NWS LZK · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 2, 10:10 AM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 2, 10:10 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1110 AM CDT FRI JUL 2 2004

.DISCUSSION...
MCS CONTS TO AFFECT A GOOD PART OF NWRN AR OF LATE MORNING. OUTFLOW
BNDRY AHEAD OF THIS SYSTEM IS NOW WORKING INTO CNTRL AR...WITH SCTD
SHRA/TSRA NOTED ALONG IT. ADJUSTED POPS FOR THIS AFTN BASED ON
EXPECTED TRENDS WITH REMNANTS OF MCS. HAVE A FF WATCH GOING FOR
TODAY AND WILL CONT TO MONITOR FOR HEAVY RAINFALL. ADDITIONAL
CONVECTION EXPECTED TO FORM OVER OK LATER TODAY AND LOOKS LIKE
ANOTHER ROUND OF STORMS COULD AFFECT OUR FA TONIGHT. MAY HAVE TO
EXTEND FF WATCH INTO TNGT FOR AT LEAST PARTS OF THE AREA. LOWERED
MAX TEMPS TODAY FOR NRN AND CNTRL AREAS WHERE CLOUDS AND RAINFALL
WILL PERSIST. UPDATED GRIDS AND ZONES ALREADY OUT.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TODAY FOR ZONES
ARZ003>007...ARZ012>016...ARZ021>025...ARZ030>034...ARZ037>047...
ARZ052>057...ARZ062>069.
&&

44
Hazardous weather outlook, Jul 2, 7:15 AM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
815 AM CDT FRI JUL 2 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
815 AM CDT FRI JUL 2 2004

THIS HAZARDOUS WEATHER OUTLOOK COVERS A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A LARGE THUNDERSTORM COMPLEX WILL MOVE ACROSS MUCH OF WESTERN AND
NORTHERN ARKANSAS TODAY. BOUNDARIES LEFT OVER FROM THIS CONVECTION
WILL AID IN NEW SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON.
DUE TO THE SLOW MOVEMENT OF ANY STORMS...AND THE COPIOUS MOISTURE IN
THE AIR...HEAVY RAINFALL IS POSSIBLE WITH ANY STORM THAT DEVELOPS
TODAY AND TONIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF
ARKANSAS DUE TO THE POTENTIAL OF RAINFALL AMOUNTS OVER 2 INCHES.
THIS WILL LEAD TO FLOODING OF LOW LYING AREAS TODAY.

AN UPPER LEVEL DISTURBANCE WILL MOVE AROUND THE MAIN UPPER LEVEL LOW
TODAY...AND WILL GENERATE SHOWERS AND THUNDERSTORMS IN ARKANSAS.
THERE IS A SLIGHT RISK OF SEVERE STORMS OVER ALL SECTIONS OF
ARKANSAS TODAY AND TONIGHT. AS THIS ENERGY INTERACTS WITH MOISTURE
OVER THE STATE. HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS WILL BE
THE MAIN CONCERNS WITH THIS FEATURE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LEFTOVER BOUNDARIES FROM STORMS FRIDAY WILL HELP TO TRIGGER NEW
STORMS SATURDAY. MUCH OF THE STATE IS IN A SLIGHT RISK OF SEVERE
STORMS SATURDAY...AS A COLD FRONT INTERACTS WITH MOISTURE OVER THE
STATE. HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY CONCERNS WITH SEVERE WEATHER.

FOR THE UPCOMING WEEK...MOISTURE WILL BE PLENTIFUL ONCE AGAIN ACROSS
THE STATE...AND WITH WARM UNSTABLE AIR IN PLACE...SCATTERED SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY. A COLD FRONT
WILL MOVE INTO THE STATE WEDNESDAY...BRINGING A BETTER CHANCE OF
THUNDERSTORMS. THE FORECAST FOR THURSDAY IS FOR DRY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

38

In the hours before

Local storm report, Jul 2, 9:06 AM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1006 AM CDT FRI JUL 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLASH FLOOD      MONTONGO                33.73N 91.82W
07/01/2004                   DREW               AR   DEPT OF HIGHWAYS

            NUMEROUS ROADS UNDER WATER AND CLOSED IN AND NEAR
            MONTONGO.

&&

56

The radar

The Western Arkansas radar (KSRX), 55 km away, was scanning. The volume nearest the first event began at 17:45 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Scott

When
July 2, 11:45 AM CST to 12:15 PM CST
Where
Scott County, Parks
Reported by
TRAINED SPOTTER
Coordinates
34.861, -94.063 (the zone’s center; the record gives no point)

Heavy rains flooded a portion of Highway 28 near Parks.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415850.